MAUDE Adverse Event Report: MEDTRONIC NAVIGATION, INC VISUALASE; STYLET, SURGICAL, GENERAL & PLASTIC SURGERY

MEDTRONIC NAVIGATION, INC VISUALASE; STYLET, SURGICAL, GENERAL & PLASTIC SURGERY
Model Number 9735571
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/01/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information regarding a thermal therapy system being used during a cranial biopsy procedure.It was reported that the bone anchor broke when it was screwed into the skull.During the implantation of the titanium bone anchor, the titanium part of the bone anchor detached from the white plastic part with a slight rotation force applied.The bone anchor was not fully inserted, therefore, a high force was unlikely to have caused the detachment.The bone anchor was not fully inserted into the bone, and therefore the titanium thread could be removed from the bone with a clamp.The bone anchor was removed from the patient.It broke before it had reached its final position.A new accessory kit set was opened and the new bone anchor was used and fit well.There was a reported delay to the procedure of less than 1 hour due to this issue.There was no reported impact on patient outcome.

Brand Name
VISUALASE
Common Device Name
STYLET, SURGICAL, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
MEDTRONIC NAVIGATION, INC
826 coal creek circle
louisville CO 80027
Manufacturer (Section G)
MEDTRONIC NAVIGATION, INC
826 coal creek circle
louisville CO 80027
Manufacturer Contact
glen belmer
7000 central avenue ne rcw215
minneapolis, MN 55432
6122713209
MDR Report Key16505466
Report Number1723170-2023-00350
Device Sequence Number17702246
Product Code GAH
UDI-Device Identifier00763000416461
UDI-Public00763000416461
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K081656
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/25/2023
Device Model Number9735571
Device Catalogue Number9735571
Device Lot Number2021100833
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/01/2023
Initial Report FDA Received Date03/08/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/13/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale